• Hi, I'm new to this board. I have stage 3b mealanoma and I'll be starting Intereron therapy on Monday.I'm worried about the side effects.

    Asked by ChrisDee on Saturday, October 6, 2012

    Hi, I'm new to this board. I have stage 3b mealanoma and I'll be starting Intereron therapy on Monday.I'm worried about the side effects.

    What type of side effects have you experienced and what medications did your Dr. prescribe? Were they helpful?

    4 Answers from the Community

    4 answers
    • GregP_WN's Avatar

      Hi Chris, welcom to the site!! Thanks for posting, please be patient it takes a few hours for people to see the post and chime in with their experiences. Lots of people have already seen your post, but may not have had information to share.

      Please feel free to share your journey, ask questions, and offer support. We are glad to have you!

      Greg P
      Team WhatNext

      about 4 years ago
    • daca1964's Avatar

      Hi, I also have Stage IIIb and went through the year of treatment. I'm not going to sugar coat it, it was rough. You have the flu like symptoms the whole year I was going both ways and couldn't keep my weight up. Not everybody gets all the symptoms I guess I was the lucky lol. Hey but am still hear after 3 years Medication I was on Prozac and Adavain (spelling?) Adavain helped me sleep. After the first month when you do the 3 times a week shots I did my shots at night took my adavain and went right to bed so I'd slept through most of the side effects it go me through it. Your going to need a really good support group my husband and mom where my support group. I couldn't give myself the shots I could mix it but couldn't do it. So my husband shot me 3 times a week in the legs for the 11 months. It takes awhile to get use to but after awhile it was like brushing your teeth. I did the shots Monday, Weds and Fridays gave my self a break over the week end. I went back to work but only could take 4-6 hours a day but it's manageable. Good Luck let me know how you make out.

      about 4 years ago
    • HeidiJo's Avatar

      I had R-CHOP treatments for Lymphoma, but I did have side effects. My oncologist told me not to suffer with any side effects. She did give me a couple of scripts ahead of time for nausea and sleeping pills, but I also had to ask for a couple more scripts when other side effects popped up. (Migraines and mouth sores) Side effects are different for everybody.
      Just keep your doctors informed and keep posting, they are some great home remedies for side effects.
      Hang in there Chris!

      about 4 years ago
    • StrongSteph's Avatar

      I took 25 does of interferon as a part of the bio-chemotherapy program my doctor put me on. I found out later is causes depression...like cancer alone won't cause depression! I would reccomend keeping an eye on your moods, if you get down and out emotionally, and can't get up, then talk to your doctor.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.